Jump to content

Anyone here on Antipressants?


u2star
 Share

Recommended Posts

I have been on antidepressants for years to help with my depression related to this illness. Anyone else on antidepressants that seem to help? I have completely lost my appetite which happens from time to time. I am unsure if it is related to my depression, meds, or dysautonomia? I am afraid to stop my antidepressant for fear of worsening depression and bad withdrawal side effects since I already feel horrible.

I am currently taking Cymbalta 30mg at night. I was switched from Prozac.

Anyone else???

Link to comment
Share on other sites

I am not personally on them, but believe a fair amount of people are for anxiety etc.  They actually increase my symptoms, as does just about every med on the earth!  But if you back log there are a fair amount of posts about them.  morgan

Thanks Morgan-

I was actually wondering if they are increasing my symptoms too.

Take Care

Link to comment
Share on other sites

I was on paxil for almost 2 years before having to stop due to elevated liver enzymes. I was just started on cymbalta about a week ago, also on 30 mgs to start, mabey going to 60mgs in another week. I was started on it primaraly as something to help with the fibro/cfs problem I have, along with the POTS depression. It is also commonly used to help surpess the appitite, so that might answer atleast one of your questions.

Blackwolf

Link to comment
Share on other sites

I've been on Prozac for 18months. First it was given to help with fainting and my being depressed but now it's stopped working. My fainting's been much worse. They tell you not to stop taking prozac suddenly but I have and now I've go ne cold turnkey I don't faint as much. I feel sotr of flu-like and dizzy/weak but I figurre this is better for my body than taking the prozac. It has too many side effects. It makes me feel even thirstier than usual and to my mind is a far more poewrful drug than people seem to realise...

Is there anyone else whose symptoms have been amde worse by prozac? I was told by the cardiologist I saw that a tachycardia of 150 on standing isn't enough to make someone faint (he didn't know about POTS) but I asked if it was possible for a faint to occur at that speed when combined with the side effects of prozac. I was told this is impossible, but I *reall* don't think that it is.

Link to comment
Share on other sites

My wife was mis-diagnosed and put on Prozac a very long time ago (before I knew her). The doctors told her that this may have actually worsened her NCS condition. I don't know the underlying medical reasons, but you should work very closely with your doctor on these things, especially your cardiologist if you have one.

Link to comment
Share on other sites

Many people take SSRI's for other reasons than depression. I take Zoloft in a really low dosage. Most people with depression are started on a dose 4-10x's higher than what I'm taking.

Celexa (citalopram hydrobromide) is a selective serotonin reuptake inhibitor similar to Paxil, Zoloft, and Prozac, but with the claim of fewer side effects and less potential for negative drug interactions. Serotonin reuptake inhibitors have been used for many years to treat neurally mediated hypotension and syncope (passing out). The mechanism through which central serotonin levels effect blood pressure and heart rate has not been fully mapped out. The net effect of Celexa appears to be to increase nerve communication and stimulation of the standing vasoconstriction reflex. This limits venous blood pooling and increases orthostatic tolerance. Celexa and the other serotonin reuptake inhibitors are known to increase norepinephrine release to varying degrees.

http://home.att.net/~potsweb/POTS.html

Link to comment
Share on other sites

I was put on the lowest dose of Paxil Controlled Release with hopes that it would help my Nervous system.

Paxil also has helped me to have little to no anxiety even when my heart races and the adrenaline kicks in.

It has worked great for me but everything seems to affect everyone differently.

Lisa

Link to comment
Share on other sites

I have been on antidepressants for years to help with my depression related to this illness.  Anyone else on antidepressants that seem to help?  I have completely lost my appetite which happens from time to time.  I am unsure if it is related to my depression, meds, or dysautonomia?  I am afraid to stop my antidepressant for fear of worsening depression and bad withdrawal side effects since I already feel horrible.

I am currently taking Cymbalta 30mg at night.  I was switched from Prozac. 

Anyone else???

Have you felt the anti depressants have caused any other side effetcs? And have they helped with your depression? I know how it feels to be afraid to stop an anti-depressant for fear of getting worse. However I never really thought mine were helping me. The doctor I was seeing for years just kind of brainwashed me into thinking I shouldn't stop them. So I was taking Anafranil and Zoloft for years. I later found out that Anafranil as well as other tricyclic anti-depressants can actually cause high heart rate and orthostatic Hypotension. So with the help of my therapist I got off of it. I haven't really felt a difference in any way. I have also heard Zoloft can increase heart rate in some peoople. I have since lowered that. I think the problem is that although these drugs can help people they can also have lots of side effects. I think you have to weigh how much they are helping you with how much you feel they might be hurting you. You really shouldn't have bad withdrawel effects if you taper off them slowly under a physician's supervision.

Link to comment
Share on other sites

Guest Ph03ziX

Bonjour Mon ami.

I can't tolerate them as it gave me Serotonin Syndrome :) So I treat Anti-Depressants with a wide birth! Apparently they are used for some people to treat pain. Everyone I know who takes them have found it makes them MORE depressed!

As for tachycardia, this can make you very short of breath and feel faint yes, as the heart beats too quickly withought you breathing faster, so you get reduced circulation and each THUMP of the heart doesn't complete before the next one comes in. So stop, or reduce the tachycardia and you should (At least at rest) feel less faint.

Cheers

Ben

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...